Hail, Winnebago
- When
- June 29, 5:15 PM CST to 5:20 PM CST
- Where
- Winnebago County, 2 mi N of Loves Park
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.350, -89.050
Nickel to quarter size hail fell in Machesney Park.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 29, 2:45 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 PM CDT WED JUN 29 2005 .DISCUSSION FOR MORNING ZONES... NOTE: GRIDS/GRAPHICAL FCSTS MAY NOT BE IN TOTAL AGREEMENT WITH ZFPLOT DUE TO COMPUTER PROBLEMS. ZFP LATEST AND CORRECT FCST. TSRA INITIATED ON BNDRY EXTENDING FM N CNTRL IL SEWRD INTO NWRN IND...DURG LATE MORNING...WITH ADDITIONAL DVLPMT ON LK BRZ BNDRY. LLVL MOISTURE POOLING S OF BNDRY WITH SFC DWPTS IN 70S AND EVEN A COUPLE LWR 80S NOTED. THIS RESULTING IN AXIS OF MAX INSTABILITY FM W CNTRL IND NWWRD INTO SW AND W CNTRL M. DAYTIME HEATING AND ENHANCED CONVERGENCE WITH SFC BNDRYS DRIVING CURRENT ACTIVITY...WHILE INCRG LLVL FLO PER GUSTY SRLY SFC WNDS ACROSS WRN IA ACROSS AND INCRG SW WNDS IN PROFILERS KS TO MN TO SPREAD EWRD AHEAD OF UPR LO TO TRACK NEWRD ACROSS DKTS TONIGHT TO CONT THREAT OF TSRA OVENGT. AS THIS SYS CONTS INTO WRN ONT THU...CDFNT TO PUSH THRU NRN IL DURG MORNING AND SERN PORTION OF FA DURG AFTERNOON. CONT CHC OF TSRA WITH FROPA. COOLER AND DRIER AIR EVENTUALLY STARTS TO SPEAD IN BEHIND BNDRY LATER THU BRINGING COOLER LO DWPT AIR TO FA AS SFC HI BLDS ACROSS ACROSS MID MS VALLEY ON NWRLY UPR FLO. HEAT AND HUMIDITY STARTS TO RETURN FOR INDEPENDENCE DAY ON RETURN FLO ON BACK SIDE OF SFC RDG AND AS UPR RDG REBUILDS BACK ACROSS ERN GRTLKS. CONT LO CHC POPS 4TH THRU MID NEXT WEEK WITH SFC BNDRY ACROSS OR VC OF FA WITH SHRTWVS RIDING FM NRN PLAINS ACROSS UPR MIDWEST INTO GRTLKS. TRS && .AVIATION DISCUSSION FOR 18Z TAFS... THE WARM FRONT THAT LIES FROM SOUTHWEST OGLE COUNTY TO KPRG WILL MOVE NORTH TONIGHT TO WISCONSIN AND CENTRAL LAKE MICHIGAN. THIS WILL BRING THE WIND TO THE SOUTH LATE TONIGHT. WILL LEAVE THUNDERSTORMS OUT BUT WILL MENTION CUMULONIMBUS CLOUDS THURSDAY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON BUT A SMALL CHANCE OF ANY THUNDERSTORMS HITTING INDIVIDUAL AIRPORTS. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT WED JUN 29 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-301100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT WED JUN 29 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM THE ROCKFORD AREA THROUGH KANKAKEE AND INTO NORTHWEST INDIANA SOUTH OF THE KANKAKEE RIVER. BRIEF HEVY DOWNPOURS...FREQUENT LIGHTNING AND PERHAPS SOME SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THERE IS A BETTER CHANCE OF ORGANIZED THUNDERSTORMS AFTER MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE AN ONGOING CHANCE OF THUNDERSTORMS INTO THURSDAY MORNING ACROSS THE ENTIRE FORECAST AREA. THE THREAT OF THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE REGION BY AFTERNOON AS A COLD FRONT USHERS DRIER AIR ACROSS THE MIDWEST. THUNDERSTORMS MAY OCCUR FROM LATE SUNDAY NIGHT INTO TUESDAY...WITH A RETURN OF WARM AND HUMID AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-301100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT WED JUN 29 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE BRIEF WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE AN ONGOING CHANCE OF THUNDERSTORMS INTO THURSDAY MORNING ACROSS SOUTHERN LAKE MICHIGAN. THE THREAT OF THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE LAKE BY AFTERNOON AS A COLD FRONT USHERS DRIER AIR ACROSS WESTERN GREAT LAKES REGION. THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) MERZLOCK
The Milwaukee radar (KMKX), 80 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 hail. Local standard time, as filed.
Nickel to quarter size hail fell in Machesney Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457414.